Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 22, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Apr 17, 2017, 1:31 AM CDT for Webb County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 17, 2017, 1:31 AM CDT (06:31 UTC)
- Expired
- Apr 17, 2017, 2:02 AM CDT
- In force
- 31 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Webb County, TX
The radar
The Laughlin AFB radar (KDFX), 158 km from the middle of the area, began a volume at 06:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 6.5 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2034 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1078 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
649
WUUS54 KCRP 170631
SVRCRP
TXC479-170715-
/O.NEW.KCRP.SV.W.0022.170417T0631Z-170417T0715Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Corpus Christi TX
131 AM CDT MON APR 17 2017
The National Weather Service in Corpus Christi has issued a
* Severe Thunderstorm Warning for...
Northwestern Webb County in south central Texas...
* Until 215 AM CDT
* At 130 AM CDT, severe thunderstorms were located along a line
extending from 17 miles west of Las Tiendas to 9 miles west of
Columbia Bridge, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Columbia Bridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2816 9972 2768 9962 2767 9972 2772 9976
2774 9980 2778 9982 2776 9984 2779 9985
2780 9988 2784 9988 2788 9991 2791 9990
2794 9994 2798 9993 2800 9999 2807 10002
2808 10005 2810 10006
TIME...MOT...LOC 0630Z 251DEG 17KT 2795 9991 2776 9988
HAIL...1.00IN
WIND...60MPH
$$
CB1 follow-up statement
666
WWUS54 KCRP 170702
SVSCRP
Severe Weather Statement
National Weather Service Corpus Christi TX
202 AM CDT MON APR 17 2017
TXC479-170711-
/O.CAN.KCRP.SV.W.0022.000000T0000Z-170417T0715Z/
Webb TX-
202 AM CDT MON APR 17 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WEBB COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the area.
Therefore the warning has been cancelled.
LAT...LON 2816 9972 2768 9962 2767 9972 2772 9976
2774 9980 2778 9982 2776 9984 2779 9985
2780 9988 2784 9988 2788 9991 2791 9990
2794 9994 2798 9993 2800 9999 2807 10002
2808 10005 2810 10006
TIME...MOT...LOC 0659Z 251DEG 17KT 2800 9976 2781 9973
$$
CBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 17, 12:40 AM CDT, 51 minutes earlier.
Area forecast discussion, Apr 17, 12:40 AM CDT, 51 minutes before
Area Forecast Discussion...UPDATED National Weather Service Corpus Christi TX 1240 AM CDT Mon Apr 17 2017 .DISCUSSION... Updated for the 06Z Aviation Discussion. && .AVIATION... A disturbance moving east across the Mexico/South TX border will continue to lead to shower/thunderstorm development tonight through Monday. Best rain chances overnight expected to affect LRD site and may reach toward ALI late in the night...with mention of at least VCTS for CRP-VCT by 18Z. May see a break in activity out west for LRD around 12Z due to an overworked atmosphere but it really depends on the progress of the mid level disturbance so will maintain VCTS in the TAFs until at least 17Z. As rain chances farther east at CRP-ALI-VCT begin to wind down in the evening, am expecting some redevelopment out west for LRD after 00Z although coverage may be less compared to this evening. For the most part, will maintain MVFR CIGs through the period, although CIGs may lift to VFR from ALI-CRP for a period Monday AFTN. Wind will generally be out of the SE with gusts up to 20 KTs possible in the AFTN. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 71 82 69 83 69 / 20 40 20 50 10 Victoria 68 82 67 84 66 / 10 40 20 50 10 Laredo 70 85 67 88 68 / 50 40 30 10 10 Alice 68 84 67 86 65 / 20 50 30 50 10 Rockport 72 80 71 83 71 / 10 30 20 40 10 Cotulla 68 82 66 86 67 / 50 50 30 10 10 Kingsville 70 84 68 86 67 / 20 50 20 50 10 Navy Corpus 73 80 72 83 72 / 10 30 20 40 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && CB/85...AVIATION
Hazardous weather outlook, Apr 16, 8:51 PM CDT, 4 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 851 PM CDT Sun Apr 16 2017 GMZ230-235-250-255-270-275-TXZ229>234-239>247-180200- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM-La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun- 851 PM CDT Sun Apr 16 2017 This hazardous weather outlook is for South Texas and the Middle Texas Coastal Waters. .DAY ONE...Tonight Scattered thunderstorms will move out of Mexico into the western Brush Country tonight. Some of these storms could become strong, producing strong gusty winds and small hail. .DAYS TWO THROUGH SEVEN...Monday through Saturday Scattered to perhaps numerous showers and thunderstorms may affect primarily inland areas during the day Monday. An isolated strong storm may occur. Additional chances of thunderstorms will exist across the Coastal Plains to Victoria area on Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible.
In the hours before
Special weather statement, Apr 16, 10:51 PM CDT, 2 hours 40 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
1051 PM CDT SUN APR 16 2017
TXZ239-170415-
Webb-
1051 PM CDT SUN APR 16 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL WEBB COUNTY...
At 1050 PM CDT, a strong thunderstorm was located over El Cenizo, or
16 miles south of Laredo, moving northeast at 20 mph.
Winds in excess of 30 mph and half inch hail are possible with this
storm.
Locations impacted include...
Laredo, Rio Bravo and El Cenizo.
LAT...LON 2727 9949 2730 9949 2731 9950 2730 9953
2732 9954 2734 9951 2735 9951 2741 9949
2743 9949 2746 9945 2732 9937 2726 9945
2727 9947 2726 9948
TIME...MOT...LOC 0350Z 241DEG 16KT 2731 9952
CBSpecial weather statement, Apr 16, 11:19 PM CDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
1119 PM CDT SUN APR 16 2017
TXZ239-170500-
Webb-
1119 PM CDT SUN APR 16 2017
...AN AREA OF STRONG THUNDERSTORMS IS AFFECTING WESTERN AND CENTRAL
WEBB COUNTY...
At 1118 PM CDT, strong thunderstorms were clustered over the
western half of Webb county, moving northeast at 25 mph.
Winds in excess of 30 mph and half inch hail are possible with this
storm.
Locations impacted include...
Laredo, Rio Bravo, El Cenizo, Las Tiendas, Laredo International
Airport, Botines, Unitec Industrial Park, La Esperanza Ranch Airport,
Ranchos Penitas West, Columbia Bridge, Chupadera Ranch Airport,
United South High School, Texas A&M International University, St
Augustine High School South Laredo, Doctors Hospital Of Laredo,
Laredo Community College, Laredo Country Club, Orvil, Callaghan and
Ranchitos Las Lomas.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 2820 9940 2803 9939 2804 9923 2727 9920
2727 9933 2732 9937 2727 9949 2731 9954
2741 9949 2749 9948 2750 9953 2757 9951
2764 9960 2766 9971 2780 9988 2798 9993
2800 9999 2815 10009 2820 10020
TIME...MOT...LOC 0418Z 210DEG 22KT 2787 9944
PZSpecial weather statement, Apr 16, 11:53 PM CDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
1153 PM CDT SUN APR 16 2017
TXZ229-239-170530-
Webb-La Salle-
1153 PM CDT SUN APR 16 2017
...AN AREA OF STRONG THUNDERSTORMS IS AFFECTING CENTRAL AND EASTERN
WEBB AND SOUTHWESTERN LA SALLE COUNTIES...
At 1152 PM CDT, strong thunderstorms were located through central
Webb county, moving northeast at 15 mph.
Winds in excess of 30 mph and half inch hail are possible with this
storm.
Locations impacted include...
Encinal, Botines, Ranchitos Las Lomas, Mirando City, La Esperanza
Ranch Airport, Oilton, Artesia Wells, Callaghan and Aguilares.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 2820 9975 2820 9940 2830 9939 2832 9912
2746 9893 2737 9918
TIME...MOT...LOC 0452Z 219DEG 14KT 2772 9927
PZSpecial weather statement, Apr 17, 1:20 AM CDT, 11 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
120 AM CDT MON APR 17 2017
TXZ239-170700-
Webb-
120 AM CDT MON APR 17 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WEBB COUNTY...
At 119 AM CDT, a strong thunderstorm was located 17 miles northwest
of Columbia Bridge, or 36 miles northwest of Laredo, moving east at
20 mph.
Winds in excess of 30 mph and half inch hail are possible with this
storm.
Locations impacted include...
Columbia Bridge.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 2811 9980 2771 9965 2770 9975 2773 9977
2773 9979 2774 9980 2778 9982 2776 9984
2779 9985 2780 9988 2784 9988 2788 9991
2791 9990 2794 9994 2798 9993 2800 9999
2805 10001
TIME...MOT...LOC 0619Z 254DEG 18KT 2788 9995
CBThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 10:51 PM CDT | Special Weather Statement | CRP | Webb | 24 min |
| Apr 16, 11:19 PM CDT | Special Weather Statement | CRP | Webb | 41 min |
| Apr 16, 11:53 PM CDT | Special Weather Statement | CRP | Webb | 37 min |
| Apr 17, 1:20 AM CDT | Special Weather Statement | CRP | Webb | 40 min |
| Apr 17, 2:00 AM CDT | Special Weather Statement | CRP | Webb | 45 min |
| Apr 17, 2:13 AM CDT | Special Weather Statement | CRP | Webb | 47 min |
| Apr 17, 2:23 AM CDT | Severe Thunderstorm Warning | CRP | Webb | 52 min |
| Apr 17, 2:40 AM CDT | Areal Flood Advisory | CRP | Webb | 2 hr |
| Apr 17, 3:10 AM CDT | Severe Thunderstorm Warning | CRP | Duval, Webb | 50 min |
| Apr 17, 4:01 AM CDT | Severe Thunderstorm Warning | CRP | Duval, Jim Wells, Kleberg, Nueces | 44 min |
| Apr 17, 4:45 AM CDT | Special Weather Statement | CRP | Jim Wells, Kleberg | 30 min |
| Apr 17, 5:15 AM CDT | Special Weather Statement | CRP | Kleberg, Nueces, San Patricio | 60 min |
| Apr 17, 8:25 AM CDT | River Flood Warning | CRP | Webb | 3 days |
| Apr 17, 9:32 AM CDT | Special Weather Statement | CRP | Kleberg, Nueces | 43 min |
| Apr 17, 11:31 AM CDT | Special Weather Statement | CRP | Victoria | 29 min |
| Apr 17, 2:05 PM CDT | Special Weather Statement | CRP | Calhoun | 40 min |
| Apr 17, 2:32 PM CDT | Areal Flood Advisory | CRP | Calhoun | 58 min |
| Apr 17, 2:45 PM CDT | Flash Flood Warning | CRP | Calhoun | 2 hr |
| Apr 17, 2:50 PM CDT | Special Weather Statement | CRP | Calhoun | 25 min |
| Apr 17, 3:30 PM CDT | Special Weather Statement | CRP | Calhoun | 15 min |
| Apr 17, 4:46 PM CDT | Special Weather Statement | CRP | Jim Hogg | 29 min |
| Apr 17, 5:20 PM CDT | Severe Thunderstorm Warning | CRP | Kleberg | 25 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.